MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 11X280MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 11X280MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3425-1280S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 08/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported, "in (b)(6) 2020, the patient suffered a subtrochanteric femur fracture on the right side, which was surgically treated with a gamma nail from stryker.The patient was then transferred from the marien krankenhaus hamburg to bg klinikum hamburg on (b)(6) 2020.There existed pain in the right femur for 5 days.(b)(6) shows a broken gamma- nail on the right.Trauma is not memorable.As a consequence a revision surgery had to be performed.Complex removal of the gamma nail and re-osteosynthesis.".
 
Additional Manufacturer Narrative
Correction: please refer to d4 (lot number).The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.The device history record could not be reviewed because the communicated lot number (koc3350) does not exist and the affected device was not returned to re-confirm the lot number.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, the event states the trauma is not memorable.Taking in to consideration of past complaint history and current event, probable root cause would be but not limited to; patient factor (nonunion and traumatic overload), or user related (e.G.Implant was weakened / damaged when implanted, wrong nail geometry chosen, position of implant is incorrect, mislocking or misdrilling) etc.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
As reported: "in (b)(6) 2020, the patient suffered a subtrochanteric femur fracture on the right side, which was surgically treated with a gamma nail from stryker.The patient was then transferred from the (b)(6).There existed pain in the right femur for 5 days.Nativ radiology shows a broken gamma- nail on the right.Trauma is not memorable.As a consequence a revision surgery had to be performed.Complex removal of the gamma nail and re-osteosynthesis.".

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 11X280MM X 125
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10805294
Report Number0009610622-2020-00702
Device Sequence Number11745298
Product Code HSB
UDI-Device Identifier07613252273790
UDI-Public07613252273790
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number3425-1280S
Device Catalogue Number34251280S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR